Alert archive / Oregon / High Wind Watches in 2007

High Wind Watch 7, NWS Medford, OR

December 15, 2007Siskiyou County, California; Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind watch at Dec 15, 2007, 8:46 PM PST for Siskiyou County, California; Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 16, 2007, 2:47 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2007, 8:46 PM PST (04:46 UTC)
In effect from
Dec 16, 2007, 2:47 PM PST
Expired
Dec 17, 2007, 3:45 AM PST
In force
13 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 89 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 4.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2007-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2007-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 160446
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
846 PM PST SAT DEC 15 2007

ORZ021-022-161300-
/O.NEW.KMFR.HW.A.0007.071218T0300Z-071218T1500Z/
/O.CON.KMFR.HW.W.0008.071216T1500Z-071217T0000Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
846 PM PST SAT DEC 15 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM PST
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING. A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 4 PM
PST SUNDAY. 

A STRONG COLD FRONT WILL APPROACH THE COAST LATE SUNDAY MORNING
INTO SUNDAY AFTERNOON WITH SOUTH WINDS INCREASING TO 25 TO 40 MPH
WITH GUSTS TO 60 MPH. WINDS WILL BE STRONGEST AT THE COASTAL
HEADLANDS AND IN THE COASTAL MOUNTAINS WHERE SOME WIND GUSTS IN
EXCESS OF 60 MPH ARE POSSIBLE. WINDS ARE FORECAST TO DECREASE
SUNDAY EVENING BEHIND THE FRONT SUNDAY EVENING.

ANOTHER STRONG STORM WILL APPROACH THE COAST MONDAY NIGHT. THIS
SYSTEM WILL AGAIN PRODUCE SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH
WITH POSSIBLE GUSTS TO 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ081-161300-
/O.CON.KMFR.HW.W.0008.071216T1800Z-071217T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
846 PM PST SAT DEC 15 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
SUNDAY. 

STRONG SOUTH WINDS WILL DEVELOP IN THE SHASTA VALLEY ON SUNDAY
AHEAD OF A STRONG COLD FRONT. SOUTH WINDS WILL INCREASE LATE
SUNDAY MORNING TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. THE
STRONGEST WINDS ARE EXPECTED NEAR WEED. WINDS ARE FORECAST TO
GRADUALLY DECREASE BEHIND THE FRONTAL PASSAGE LATE SUNDAY
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

STAVISH
5 follow-up statements
000 
WWUS76 KMFR 161144
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
344 AM PST SUN DEC 16 2007

ORZ021-022-161945-
/O.CON.KMFR.HW.W.0008.071216T1500Z-071217T0000Z/
/O.CON.KMFR.HW.A.0007.071218T0300Z-071218T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
344 AM PST SUN DEC 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
4 PM PST THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
4 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM
MONDAY EVENING THROUGH TUESDAY MORNING. 

A STRONG COLD FRONT WILL APPROACH THE COAST THIS MORNING
INTO SUNDAY AFTERNOON WITH SOUTH WINDS INCREASING TO 25 TO 40 MPH
WITH GUSTS TO 60 MPH. WINDS WILL BE STRONGEST AT THE COASTAL
HEADLANDS AND IN THE COASTAL MOUNTAINS WHERE SOME WIND GUSTS IN
EXCESS OF 70 MPH ARE POSSIBLE. WINDS ARE FORECAST TO DECREASE
SUNDAY EVENING BEHIND THE FRONT SUNDAY EVENING.

ANOTHER STRONG STORM WILL APPROACH THE COAST MONDAY NIGHT. THIS
SYSTEM WILL AGAIN PRODUCE SOUTH TO SOUTHWEST WINDS OF 25 TO
40 MPH WITH POSSIBLE GUSTS TO 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ081-161945-
/O.CON.KMFR.HW.W.0008.071216T1800Z-071217T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
344 AM PST SUN DEC 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING. 

STRONG SOUTH WINDS WILL DEVELOP IN THE SHASTA VALLEY TODAY
AHEAD OF A STRONG COLD FRONT. SOUTH WINDS WILL INCREASE LATE
SUNDAY MORNING TO 25 TO 40 MPH WITH GUSTS UP TO 60 MPH. THE
STRONGEST WINDS ARE EXPECTED NEAR WEED. WINDS ARE FORECAST TO
GRADUALLY DECREASE BEHIND THE FRONTAL PASSAGE LATE SUNDAY
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

SVEN
000 
WWUS76 KMFR 161944
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1144 AM PST SUN DEC 16 2007

ORZ021-022-170345-
/O.EXT.KMFR.HW.W.0008.000000T0000Z-071217T0200Z/
/O.CON.KMFR.HW.A.0007.071218T0300Z-071218T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1144 AM PST SUN DEC 16 2007

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY
EVENING THROUGH TUESDAY MORNING. 

A STRONG COLD FRONT IS APPROACHING THE COAST THIS MORNING AND
AFTERNOON WITH SOUTH WINDS INCREASING TO 25 TO 40 MPH WITH GUSTS
TO 60 MPH. WINDS WILL BE STRONGEST AT THE COASTAL HEADLANDS AND IN
THE COASTAL MOUNTAINS WHERE SOME WIND GUSTS IN EXCESS OF 70 MPH
ARE POSSIBLE. WINDS ARE FORECAST TO DECREASE SUNDAY EVENING BEHIND
THE FRONT.

ANOTHER STRONG STORM WILL APPROACH THE COAST MONDAY EVENING. THIS
SYSTEM WILL AGAIN PRODUCE STRONG SOUTH TO SOUTHWEST WINDS. WINDS
ARE EXPECTED TO INCREASE TO 25 TO 45 MPH WITH POSSIBLE GUSTS TO
65 MPH MONDAY EVENING THROUGH EARLY TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

CAZ081-170345-
/O.CON.KMFR.HW.W.0008.000000T0000Z-071217T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1144 AM PST SUN DEC 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

STRONG SOUTH WINDS WILL DEVELOP IN THE SHASTA VALLEY TODAY AHEAD
OF A STRONG COLD FRONT. SOUTH WINDS OF 25 TO 45 MPH WITH GUSTS UP
TO 60 MPH ARE EXPECTED THROUGH THIS EVENING. THE STRONGEST WINDS ARE
EXPECTED NEAR WEED. WINDS ARE FORECAST TO GRADUALLY DECREASE
BEHIND THE FRONTAL PASSAGE LATE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CC
000 
WWUS76 KMFR 162247
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
247 PM PST SUN DEC 16 2007

CAZ081-170700-
/O.EXB.KMFR.HW.A.0007.071218T0700Z-071218T1800Z/
/O.CON.KMFR.HW.W.0008.000000T0000Z-071217T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
247 PM PST SUN DEC 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST
THIS EVENING. 

A STRONG COLD FRONT WILL MOVE INLAND THIS EVENING. STRONG WINDS OF
25 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS
EVENING IN THE SHASTA VALLEY...THEN DECREASE BEHIND THE FRONT LATE THIS
EVENING. THE STRONGEST WINDS ARE EXPECTED NEAR WEED.

THEN MONDAY EVENING...ANOTHER STRONG FRONT MOVING INTO THE AREA
WILL BRING ANOTHER ROUND OF STRONG WINDS. SOUTH WINDS OF 25 TO 40
MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED MONDAY EVENING THROUGH
TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

ORZ021-022-170700-
/O.EXT.KMFR.HW.A.0007.071218T0300Z-071218T1700Z/
/O.CON.KMFR.HW.W.0008.000000T0000Z-071217T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
247 PM PST SUN DEC 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...
...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM
PST THIS AFTERNOON. 

A STRONG COLD FRONT IS MOVING INTO THE COAST THIS AFTERNOON. SOUTH
WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH
EARLY EVENING. WINDS WILL BE STRONGEST AT THE COASTAL HEADLANDS AND IN
THE COASTAL MOUNTAINS WHERE SOME WIND GUSTS IN EXCESS OF 70 MPH
ARE POSSIBLE. WINDS ARE FORECAST TO DECREASE EARLY THIS EVENING
BEHIND THE FRONT.

ANOTHER STRONG STORM WILL APPROACH THE COAST MONDAY EVENING. THIS
SYSTEM WILL AGAIN PRODUCE STRONG SOUTH TO SOUTHWEST WINDS. WINDS
ARE EXPECTED TO INCREASE TO 25 TO 45 MPH WITH POSSIBLE GUSTS TO
65 MPH MONDAY EVENING THROUGH EARLY TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$


CC
000 
WWUS76 KMFR 170436
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
836 PM PST SUN DEC 16 2007

CAZ081-171245-
/O.CAN.KMFR.HW.W.0008.000000T0000Z-071217T0600Z/
/O.CON.KMFR.HW.A.0007.071218T0700Z-071218T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
836 PM PST SUN DEC 16 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY
EVENING THROUGH TUESDAY MORNING. 

WINDS HAVE DECREASED BEHIND A STRONG COLD FRONT THIS EVENING.

ANOTHER STRONG FRONT MOVING INTO THE AREA MONDAY NIGHT WILL PRODUCE
SOUTH WINDS OF 25 TO 40 MPH WITH POSSIBLE GUSTS UP TO 60 MPH
THROUGH TUESDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

ORZ021-022-171245-
/O.CON.KMFR.HW.A.0007.071218T0300Z-071218T1700Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
836 PM PST SUN DEC 16 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING. 

A STRONG STORM WILL APPROACH THE COAST MONDAY EVENING. THIS SYSTEM
WILL AGAIN PRODUCE STRONG SOUTH TO SOUTHWEST WINDS. WINDS ARE
EXPECTED TO INCREASE TO 25 TO 45 MPH WITH POSSIBLE GUSTS TO 65 MPH
MONDAY EVENING THROUGH EARLY TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MTS
000 
WWUS76 KMFR 171145
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
345 AM PST MON DEC 17 2007

ORZ021-022-171945-
/O.UPG.KMFR.HW.A.0007.071218T0300Z-071218T1700Z/
/O.NEW.KMFR.HW.W.0009.071218T0600Z-071218T1500Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
345 AM PST MON DEC 17 2007

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG STORM WILL APPROACH THE COAST THIS EVENING. THIS
SYSTEM WILL AGAIN PRODUCE STRONG SOUTH TO SOUTHWEST WINDS. WINDS
ARE EXPECTED TO INCREASE TO 25 TO 45 MPH WITH POSSIBLE GUSTS TO 65
MPH MONDAY EVENING THROUGH EARLY TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-171945-
/O.UPG.KMFR.HW.A.0007.071218T0700Z-071218T1800Z/
/O.NEW.KMFR.WI.Y.0011.071218T0900Z-071218T1800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
345 AM PST MON DEC 17 2007

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

ANOTHER STRONG FRONT MOVING INTO THE AREA TONIGHT WILL PRODUCE
SOUTH WINDS OF 25 TO 35 MPH WITH POSSIBLE GUSTS UP TO 50 MPH
THROUGH TUESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
SVEN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Dec 15, 3:00 PM PST, 5 hours 46 minutes earlier.

Area forecast discussion, Dec 15, 3:00 PM PST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PST SAT DEC 15 2007

.SHORT TERM...A PROGRESSIVE PATTERN IS FORECAST FOR THE NEXT
SEVERAL DAYS. TODAY A FEW LIGHT SHOWERS REMAIN OVER THE HIGHER
TERRAIN BEHIND A WEAK COLD FRONT PASSAGE. THEN TOMORROW A STRONG
PACIFIC COLD FRONT IS FORECAST TO APPROACH THE COAST
SUNDAY MORNING AND AFTERNOON ...THEN MOVE INLAND DURING THE
EVENING. THIS FRONT IS ASSOCIATED WITH A DEEPENING SURFACE LOW WHICH
APPROACHES THE NORTHERN PAC NW AND MOVING NORTH ALONG THE BRITISH
COLUMBIA COAST ON SUNDAY. SOUTH WINDS ARE EXPECTED TO INCREASE
ALONG THE COAST AND INTO THE SHASTA VALLEY. HAVE UPGRADED THE HIGH
WIND WATCHES TO WARNING FOR THESE LOCATIONS. THE 12Z NAM SHOWS A
LOW LEVEL HIGH WIND EVENT WITH 925 MB WINDS AROUND 60 TO 65 KT OVER
THE COAST AND NEAR SHORE WATERS. OVER THE SHASTA VALLEY... HIGH WIND
WARNING CONDITIONS LOOK LIKELY WITH 50 TO 65 KT 700 MB WINDS AND A
STRONG NORTH SOUTH PRESSURE GRADIENT.

PRECIPITATION IS EXPECTED TO BE MODERATE TO HEAVY WITH THIS EVENT.
ALONG THE COAST EXPECT 1 TO 2 INCHES OF RAIN WITH INLAND AREAS
WEST OF THE CASCADES RECEIVING A HALF INCH OR MORE SUNDAY AFTERNOON
INTO SUNDAY NIGHT. AS THE FRONT MOVES EAST...PRECIPITATION SHOULD
TAPER OFF TO LIGHT SHOWERS LATE MONDAY MORNING INTO MONDAY
AFTERNOON. SNOW LEVELS ARE EXPECTED TO LOWER FROM NEAR 3500 FEET
SUNDAY AFTERNOON TO AROUND 3000 FEET SUNDAY EVENING THEN DOWN TO
NEAR 1500 FEET TO 2000 FEET MONDAY MORNING BEHIND THE FRONT. MAIN
CONCERN WILL BE HEAVY SNOW AND POTENTIAL FOR BLOWING SNOW OVER
HIGHER ELEVATIONS. THE MODEL RUNS INDICATE HEAVY SNOW WITH GUSTY
WINDS POSSIBLE SUNDAY EVENING AND OVERNIGHT ALONG THE FOOTHILLS OF
THE CASCADES IN DOUGLAS COUNTY AND OVER THE MOUNTAINS IN WESTERN
SISKIYOU COUNTY. IN THE MOUNT SHASTA AREA...STRONG 850 MB WINDS ARE
FORECAST TO FEED GOOD MOISTURE INTO THIS AREA WITH HEAVY SNOW
POSSIBLE SUNDAY EVENING AND NIGHT. HAVE ISSUED WINTER STORM WATCHES
FOR THESE LOCATIONS. OVER THE CASCADES AND SISKIYOUS EXPECT MODERATE
SNOW AMOUNTS...BUT WILL LIKELY STAY BELOW HEAVY SNOW CRITERIA. SO
ONLY ISSUED A WINTER WEATHER ADVISORY FOR THE CASCADES AND
SISKIYOUS.

EAST OF THE CASCADES IN OREGON UP TO 2 TO 5 INCHES OF SNOW IS
POSSIBLE SUNDAY NIGHT...SO MAY NEED TO UPDATE WITH A ADVISORY FOR
PORTIONS OF KLAMATH AND LAKE COUNTY. THEN MONDAY MORNING WITH
SHOWERS CONTINUING OVER THE AREA BEFORE GRADUALLY
DIMINISHING...LOWER SNOW LEVELS MAY ALLOW THE POSSIBILITY OF SNOW
ADVISORY AMOUNTS FOR ELEVATIONS AROUND 2000 FT AND LOCALLY DOWN TO
1500 FEET. WILL NEED TO MONITOR THIS EVENT FOR SNOW IN THE WEST SIDE
VALLEYS.

THE PROGRESSIVE PATTERN CONTINUES MONDAY NIGHT...WITH GFS AND
ECWMF INDICATING A STRONG SHORTWAVE TROUGH AND SURFACE LOW MOVING
AROUND THE BASE OF THE UPPER LOW CENTERED OVER THE GULF OF ALASKA.
MODELS FORECAST THIS LOW TO MOVE INLAND INTO OREGON AND
WASHINGTON WITH ANOTHER ROUND OF RAIN AND SNOW. HOWEVER..THERE HAS
BEEN SIGNIFICANT VARIABILITY IN THE FORECASTS FOR THIS EVENT SO
DETAILS OR THE TRACK AND STRENGTH REMAIN UNCERTAIN.

IN THE EXTENDED...THE SERIES OF STORMS WILL CONTINUE THROUGH THE
END OF THE WEEK. THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH A
STRONG COLD FRONT WEDNESDAY AND ANOTHER THURSDAY. WEAK RIDGING IS
EXPECTED AFTERWARDS BUT GIVEN A MODICUM OF MODEL UNCERTAINTY I
WILL MAINTAIN SLIGHT CHANCE TO CHANCE POPS FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT. THE GFS HAS TRENDED STRONGER WITH ANOTHER
FRONT ARRIVING LATER SATURDAY INTO SATURDAY NIGHT.

.AVIATION...COAST...VFR CONDITIONS BECOMING AREAS OF MVFR EARLY
TOMORROW MORNING AS ANOTHER FRONT BRINGS PRECIPITATION TO THE
COAST...SPREADING INLAND DURING THE DAY.  INLAND...WIDESPREAD VFR
WEST OF THE CASCADES WITH MVFR CONDITIONS IN LOW STRATUS AND LIGHT
SHOWERS FROM THE CASCADES EAST THROUGH LATE THIS AFTERNOON. MVFR
OVER EAST SIDE LOCATIONS WILL GRADUALLY LIFT TO VFR THIS EVENING AS
POST FRONTAL SHOWERS DIMINISH OVER THE AREA. THEN LATE TONIGHT INTO
EARLY SUNDAY MORNING EXPECT AREAS OF VALLEY FOG TO DEVELOP IN A FEW
OF THE WEST SIDE VALLEYS WITH MVFR/IFR CONDITIONS THROUGH MID
MORNING. AREAS OF MVFR WILL INCREASE DURING THE DAY TOMORROW AS RAIN
AND SNOW SPREADS INLAND.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR ORZ021-ORZ022.
     WINTER WEATHER ADVISORY FROM 4 PM SUNDAY TO 10 AM PST MONDAY
FOR  ORZ027-ORZ028.
     WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     FOR .
     WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     FOR ORZ025.

CA...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     FOR CAZ080.
     WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     FOR CAZ082-CAZ083.
     HIGH WIND WARNING FROM 10 AM TO 10 PM PST SUNDAY FOR CAZ081.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM
THIS EVENING TO 4 AM
     PST SUNDAY FOR PZZ356-PZZ376.
     STORM WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
     PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING FROM 4 AM SUNDAY TO 10 PM PST MONDAY FOR
     PZZ356-PZZ376.
     GALE WARNING FROM 4 AM TO 7 AM PST SUNDAY FOR PZZ356-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
     EVENING FOR PZZ356-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST SUNDAY FOR PZZ350-
     PZZ370.
     HAZARDOUS SEAS WARNING FROM 10 PM THIS EVENING TO 10 PM PST
     MONDAY FOR PZZ350-PZZ370.
     GALE WARNING FROM 1 AM TO 7 AM PST SUNDAY FOR PZZ350-PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST SUNDAY
     FOR PZZ350-PZZ370.

CC/DW
Hazardous weather outlook, Dec 15, 5:57 AM PST, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
557 AM PST SAT DEC 15 2007

ORZ021-022-161400-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
557 AM PST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON. WIND GUSTS OF 50 TO 65 MPH ARE POSSIBLE. PLEASE SEE
PDXNPWMFR FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-161400-
CENTRAL SISKIYOU COUNTY-
557 AM PST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. WIND GUSTS OF UP TO 60 MPH ARE POSSIBLE. PLEASE SEE
PDXNPWMFR FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPILDE

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 8:45 PM PSTSnow and Blowing Snow AdvisoryMFRModoc, Siskiyou37 hr
Dec 15, 8:45 PM PSTWinter Storm WatchMFRSiskiyou18 hr
Dec 15, 8:45 PM PSTWinter Storm WarningMFRSiskiyou61 hr
Dec 16, 2:40 PM PSTSnow and Blowing Snow AdvisoryMFRModoc, Siskiyou14 hr
Dec 16, 3:06 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas18 hr
Dec 16, 4:03 AM PSTSnow AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine25 hr

Nearby

High Wind Watches in Oregon, 2007High Wind Watches in California, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.